MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120615
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l12528 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 6mm x 15cm galaxy g3 coil (gly120615, l12528) was being used as a second coil but it became stuck on the sheath introducer when the coil was pushed from the sheath introducer.The complaint coil was inserted into a concomitant microcatheter (sl10, stryker), however, the complaint coil got stuck on the microcatheter and it became unraveled.It was replaced with another coil and the procedure completed.There was no report of patient injury.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information was received indicating that no excessive force was applied to the device.Adequate flush had been maintained through the devices.The customer states there is no additional information available.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 6mm x 15cm galaxy g3 coil (gly120615, l12528) was being used as a second coil but it became stuck on the sheath introducer when the coil was pushed from the sheath introducer.The complaint coil was inserted into a concomitant microcatheter (sl10, stryker), however, the complaint coil got stuck on the microcatheter and it became unraveled.It was replaced with another coil and the procedure was completed.There was no report of patient injury.Additional information was received indicating that no excessive force was applied to the device.Adequate flush had been maintained through the devices.The customer states there is no additional information available.The device was not returned for analysis therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l12528 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ and ¿oil - unraveled/stretched-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that procedural and handling factors, including device manipulation, insufficient flush, and interaction with the concomitant microcatheter, may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9811018
Report Number3008114965-2020-00058
Device Sequence Number3002886
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGLY120615
Device Catalogue NumberGLY120615
Device Lot NumberL12528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER, STRYKER